Possibilities and limitations of Gaussian-closure approximations for phase-ordering dynamics

Chuck Yeung, Y. Oono, A. Shinozaki

Research output: Contribution to journalArticle

36 Scopus citations

Abstract

The nonlinear equations describing phase-ordering dynamics can be closed by assuming the existence of an underlying Gaussian stochastic field which is nonlinearly related to the observable order-parameter field. We discuss the relation between different implementations of the Gaussian assumption and consider the limitations of this assumption for phase-ordering dynamics. The fact that the different approaches give different results is a sign of the breakdown of the Gaussian assumption. We discuss both the nonconserved and conserved order-parameter cases. We demonstrate that the Gaussian assumption cannot describe the large length-scale behavior in the latter case.

Original languageEnglish (US)
Pages (from-to)2693-2699
Number of pages7
JournalPhysical Review E
Volume49
Issue number4
DOIs
StatePublished - Jan 1 1994

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Possibilities and limitations of Gaussian-closure approximations for phase-ordering dynamics'. Together they form a unique fingerprint.

  • Cite this